Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 12, NWS Las Vegas, NV

June 16, 2018Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 16, 2018, 2:20 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 17, 2018, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2018, 2:20 PM PDT (21:20 UTC)
In effect from
Jun 17, 2018, 11:00 AM PDT
Expired
Jun 17, 2018, 9:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2018-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2018-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2579 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS85 KVEF 162120
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
220 PM PDT Sat Jun 16 2018

.Dry and gusty winds are expected Sunday afternoon and evening
from Southeast California, across Southern Nevada into Northwest
Arizona. Gusts over 35 MPH are possible with potential critical
fire weather.

CAZ226>229-162230-
/O.CAN.KVEF.FW.A.0007.180617T1800Z-180618T0400Z/
Owens Valley/Southern Inyo Forest-Death Valley National Park-
Mojave Desert Including Morongo Valley/Yucca Valley-
Lower Colorado River Valley-
220 PM PDT Sat Jun 16 2018

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RH
FOR FIRE WEATHER ZONES 226, 227, 228, AND 229...

The National Weather Service in Las Vegas has cancelled the Fire
Weather Watch. 

Wind and RH is not expected to reach criteria for the duration of
the watch period, therefore the watch has been cancelled. Breezy
conditions are still expected over the area.

$$

AZZ101-102-NVZ461>466-171200-
/O.UPG.KVEF.FW.A.0007.180617T1800Z-180618T0400Z/
/O.NEW.KVEF.FW.W.0012.180617T1800Z-180618T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
220 PM PDT Sat Jun 16 2018 /220 PM MST Sat Jun 16 2018/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM
PDT /9 PM MST/ SUNDAY FOR WINDY CONDITIONS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 9 PM
PDT /9 PM MST/ Sunday. The Fire Weather Watch is no longer in
effect. 

* TIMING...Late Sunday morning through Sunday evening.

* WIND...Sustained south to southwest winds of 20 to 30 mph 
  with gusts of 35 to 40 mph are possible.

* HUMIDITY...5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
3 follow-up statements
439 
WWUS85 KVEF 171019
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
319 AM PDT Sun Jun 17 2018

.Dry conditions and gusty winds are forecast today across 
southern Nevada and northwest Arizona. Gusts between 35 and 45 
mph are expected leading to critical fire weather conditions in
these areas.

AZZ101-102-NVZ461>466-172300-
/O.CON.KVEF.FW.W.0012.180617T1800Z-180618T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
319 AM PDT Sun Jun 17 2018 /319 AM MST Sun Jun 17 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR WINDY
CONDITIONS AND LOW HUMIDITY...

* TIMING...Late this morning through this evening.

* WIND...Sustained south to southwest winds 20 to 30 mph with
  gusts of 35 to 45 mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
169 
WWUS85 KVEF 171851
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1151 AM PDT Sun Jun 17 2018

.Dry conditions and gusty winds are forecast today across
southern Nevada and northwest Arizona. Gusts between 35 and
45 mph are expected leading to critical fire weather conditions
in these areas.

AZZ101-102-NVZ461>466-180400-
/O.CON.KVEF.FW.W.0012.000000T0000Z-180618T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1151 AM PDT Sun Jun 17 2018 /1151 AM MST Sun Jun 17 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR WINDY CONDITIONS AND LOW HUMIDITY...

* TIMING...Through this evening.

* WIND...Sustained south to southwest winds 20 to 30 mph with 
  gusts of 35 to 45 mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
954 
WWUS85 KVEF 180333
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
833 PM PDT Sun Jun 17 2018

AZZ101-102-NVZ461>466-180445-
/O.EXP.KVEF.FW.W.0012.000000T0000Z-180618T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
833 PM PDT Sun Jun 17 2018 /833 PM MST Sun Jun 17 2018/

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING FOR WINDY CONDITIONS AND LOW HUMIDITY...

Winds were beginning to decrease and relative humidity was
increasing this evening. The Red Flag Warning will be allowed to
expire.

$$

Morgan

weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 16, 9:45 AM PDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 16, 9:45 AM PDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
945 AM PDT Sat Jun 16 2018

.SYNOPSIS...
Gusty winds will persist through the weekend as temperatures
continue to follow a downward trend. Scattered showers and storms
are possible across areas east of the Colorado River Valley on
Saturday afternoon and evening. Any precipitation should come to
an end Sunday with drier and cooler conditions expected next week.

&&

.UPDATE...Shower activity has started in far southeastern Mohave
County this morning.  This mostly weak convection should be expected
at times across far eastern Mohave County into the afternoon hours
before the moisture fueling these showers moves east of the area.

&&

.PREV DISCUSSION...
342 AM PDT Sat Jun 16 2018

.DISCUSSION...
  Few changes made to the forecast this morning as a deepening low
in the Pacific Northwest is expected to slide into Northwest
Nevada Sunday. Also, moisture from the remnants of Bud will
continue to move through Arizona this afternoon and evening.
Current models show that much of the shower and thunderstorm
activity will remain east of the Colorado River Valley. Latest
model suite even keeps it across Eastern Mohave County.
Elsewhere, gusty south to southwest winds will continue today,
although they will be weaker than the previous two days. Peak
gusts are expected to be 25-35 mph.

  Sunday will be windier area-wide as the gradient strengthens ahead
  of the low with gusts of around 40 mph are possible. The one
exception will be over Esmeralda and Northern Inyo Counties which
look to be behind the main surface cold front. Peak gusts there to
remain 30 mph or so. More on the fire concerns below. Temperatures
the next two days will also be on a cooling trend to a few
degrees below average Sunday.

  The low pulls away Monday to the northeast with high pressure
expected to build over the Southwest. The high center looks to be
over Northern Baja which will result in temperatures rising once
again, at least back to near normal. However, the latest runs are
now more aggressive with the strength of the high, and we are
likely a little conservative on high temperatures Wednesday and
beyond.

&&

  .AVIATION...For McCarran...Gusty south winds will continue this
morning with gusts to 18 kts. By around 18Z southerly winds
expected to increase again afternoon up to 15 to 20 kts with gusts
to 25 kts. The winds will diminish some overnight with to 10-15
kts and gusts to 20 kts. Stronger winds look likely Sunday
afternoon and evening. CIGS mainly aoa 25 kft through Saturday
morning with FEW to SCT aoa 15kft.

  For the rest of southern Nevada, northwest Arizona and southeast
California...Isolated showers and thunderstorms are possible
mainly east of the Colorado River Valley through 04Z this evening
with   CIGs aoa 12 kft with mostly SCT to BKN skies. Elsewhere can
expect CIGs mainly aoa 25 kft through Saturday morning with some
FEW to SCT aoa 15kft. Winds will be southerly with gusts to 25
kts. Stronger southerly winds are expected Sunday afternoon with
peak gusts to 35 kts.

&&

  .FIRE WEATHER...Scattered showers and storms are possible over
Eastern Mohave County on this afternoon and evening. Winds today
will still be breezy but not quite as strong as today with gusts
mainly between 20 to 30 mph. Gusts of around 35 mph will be
possible across the western Mojave Desert on Saturday but are not
expected to reach the duration criteria for any warnings at this
time. Another critical fire weather day is possible on Sunday as
winds pick up once again and moisture exits to the northeast
allowing for near critical RH values for much of the lower
elevations. Peak gusts of around 40 mph look likely Sunday
afternoon and evening for most of the area with the exception
being Esmeralda and Northern Inyo Counties.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Berc
DISCUSSION...99
FIRE WEATHER...Guillet/99
AVIATION...Kryston/99

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:47 AM PDTFire Weather WatchVEFClark, Lincoln, Nye11 hr
Jun 16, 2:26 PM PDTLake Wind AdvisoryVEF29 hr

Nearby

Red Flag Warnings in Nevada, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.